The symptoms of MDA intoxication exhibited by the decedent prior to death closely mimic those of acute amphetamine poisoning: profuse sweating, violent and irrational behavior, and stereotypically compulsive behavior. Therefore, if amphetamines are not detected in specimens from a person displaying classic symptoms of amphetamine poisoning, hallucinogenic amphetamine derivatives may be considered. In the case described, a divided dose of 850 mg of MDA ingested within 2 h and 15 min was sufficient to cause the death of a 24-year-old male, 4 h after the final dose. While the methaqualone may have contributed to the demise of the decedent, the authors think that the MDA itself was sufficient to cause death. Results of limited recovery studies of MDA extraction from blood and elution from TLC plates supported the observations of Cimbura . Approximately 85% of MDA is extracted by the method described and its elution from TLC plates is quantitative. This case points out once again the dangers of false advertising in the illicit market. The decedent, himself a dealer in the illicit drug market, and all present at the party believed the ingested white powder to be a mixture of morphine, LSD, and amphetamine, hence MDA. They were totally unfamiliar with 3,4-methylenedioxyamphetamine, MDA.